MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRS FEM STEM W/O BODY 17X127MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRS FEM STEM W/O BODY 17X127MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 64853117
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Primary procedure, proximal femur.As reported: "we opened the implant box, surgical tech peeled back the protective packaging and she and the surgeon noticed white specs.On the implant immediately upon opening.The surgeon then asked for a new implant to be opened.The per implant never was removed from the [inner sterile tray], never was implanted, and never touched the patient".Rep reported there was no surgical delay in providing a second implant.Rep was present for the procedure.None of the packaging except the inner sterile tray was retained.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding foreign matter on an implant and within its inner sterile pack involving an mrs stem was reported.The reported event was confirmed by visual inspection of photographs provided.Method & results: device evaluation and results: visual inspection of the returned mrs stem indicates that there is no foreign matter on the component.The packaging for the component was not returned for evaluation.Photographs of the product and packaging were provided by the customer which confirms four or five small white shards of debris/foreign matter on the mrs stem.Medical records received and evaluation: not performed as the event is related to a packaging issue and the reported device was not implanted.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: visual inspection of the returned mrs stem indicates that there is no foreign matter on the component.The packaging for the component was not returned for evaluation.Photographs of the product and packaging were provided by the customer which confirms four or five small white shards of debris/foreign matter on the mrs stem.It is not possible to determine the root cause of the reported white specs as the packaging and samples of the white specs were not returned to stryker for evaluation.Return of the product packaging and the reported foreign matter would be required to investigate this event further to determine the root cause.No further investigation for this event is required at this time.

Brand Name
MRS FEM STEM W/O BODY 17X127MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7911788
Report Number0002249697-2018-03075
Device Sequence Number13883729
Product Code KRO
UDI-Device Identifier07613327048384
UDI-Public07613327048384
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K040749
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/30/2022
Device Catalogue Number64853117
Device Lot Number170520C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2018
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer01/11/2019
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR